Alert archive / Kentucky / Tornado Warnings in 2014
Tornado Warning 46, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 4, 2014, 8:55 PM CDT for Christian County, Muhlenberg County, Todd County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2014, 8:55 PM CDT (01:55 UTC)
- Expired
- Jun 4, 2014, 9:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Christian County, KY, Muhlenberg County, KY, Todd County, KY
The radar
The Ft Campbell radar (KHPX), 23 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:24 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
099
WFUS53 KPAH 050155
TORPAH
KYC047-177-219-050230-
/O.NEW.KPAH.TO.W.0046.140605T0155Z-140605T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
855 PM CDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 930 PM CDT
* AT 850 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES EAST OF CROFTON...AND MOVING SOUTHEAST
AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
CHRISTIAN...NORTHERN TODD AND SOUTHWESTERN MUHLENBERG COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...ALLEGRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3687 8705 3676 8750 3709 8751 3714 8726
TIME...MOT...LOC 0154Z 321DEG 20KT 3706 8734
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$1 follow-up statement
252
WWUS53 KPAH 050215
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
915 PM CDT WED JUN 4 2014
KYC177-050225-
/O.CAN.KPAH.TO.W.0046.000000T0000Z-140605T0230Z/
MUHLENBERG KY-
915 PM CDT WED JUN 4 2014
...THE TORNADO WARNING FOR SOUTHWESTERN MUHLENBERG COUNTY IN SOUTH
CENTRAL KENTUCKY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3695 8746 3704 8718 3687 8705 3676 8750
TIME...MOT...LOC 0215Z 329DEG 18KT 3699 8727
$$
KYC047-219-050230-
/O.CON.KPAH.TO.W.0046.000000T0000Z-140605T0230Z/
TODD KY-CHRISTIAN KY-
915 PM CDT WED JUN 4 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL CHRISTIAN AND
NORTHERN TODD COUNTIES IN SOUTH CENTRAL KENTUCKY UNTIL 930 PM CDT...
AT 914 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 10 MILES SOUTH OF WEIR...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL
CHRISTIAN AND NORTHERN TODD COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...ALLEGRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!
TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3695 8746 3704 8718 3687 8705 3676 8750
TIME...MOT...LOC 0215Z 329DEG 18KT 3699 8727
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:21 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 4, 3:21 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
321 PM CDT Wed Jun 4 2014
.SHORT TERM...(Tonight through Friday night)
Issued at 258 PM CDT WED JUN 4 2014
Thunderstorms will continue to organize and move east along a
southward moving cold front this afternoon and early this evening.
Tornado watch will remain in effect for any given area until the
front passes south of the region and takes the threat with it.
Heavy rainfall will also be a concern as PWATS values have pooled
to near 2 inches. The rain/storm chcs will decrease markedly later
tonight as the front continues slowly south into AR/TN.
The main forecast concern for the remainder of the short period
will be with the repeated risk for thunderstorms/heavy
rain...mainly over se MO as the front stalls out over AR/nrn MS.
Several short waves will top the mid level ridge anchored over the
nw Gulf Coast, and may lead to more than one MCS type storm
clusters along and north of the stalled sfc front Thu/Fri.
Temperatures should be noticeably cooler Thu/Fri as we will be on
the cool side of the front. In fact...drier air working into most
areas east of the MS River will make conditions a bit less humid
as well.
.LONG TERM...(Saturday through Wednesday)
Issued at 258 PM CDT WED JUN 4 2014
While the med range models appear to be in reasonable agreement with
the overall flow over the CONUS, individual runs have some
differences in the timing of pcpn-generating impulses. At the start
of the extended period, the PAH forecast area will probably be in
the warm sector of a sfc frontal system induced by a mid level
shrtwv moving ewd through the zonal flow aloft.
The timing of the development and movement of the initial sfc low
differs among med range models, but the best guess is that it should
be moving across central to nrn parts of MO and IL Sat night,
meaning the passage of a cold front sometime on Sun. This boundary
will provide some focus for shower and tstm development later on Sat
and part of Sun, which will allow likely PoPs for parts of our
region especially ahead of it.
The frontal boundary may hang up in or near the srn border of the
PAH forecast area into early next week, and then may be acted on by
several sfc waves. A more substantial mid level shrtwv is shown in
the model data to be in our vicinity from Tue on, gradually moving
ewd by Wed and, as a result, the aforementioned frontal boundary may
move newd as a warm front. Confidence is not very good at this time
as to the timing of all these features. One thing is for sure, Tue
night is currently the only 12 hr time frame with no PoPs mentioned
for most of the region. Severe weather cannot be ruled out in the
extended, namely over the weekend. It will be dependent on how the
convective systems evolve.
While the sun will be seen from time to time, there should be plenty
of clouds around along with the convection. Expect near seasonable
temps during the extended.
&&
.AVIATION...
Issued at 1239 PM CDT WED JUN 4 2014
Shra/tstms will develop ahead of a cold front, becoming widespread
by from 21z-04z. Included VCTS all sites around 20z, and went with
TEMPO groups between 22z-03z. These times may be extended/adjusted
2 hours either side of that window. Tstms will produce MVFR to
possibly IFR conditions. Away from storms, VFR will prevail, with
occasional MVFR. Winds will be southwest at 10 to 15 kts with some
higher gusts, and even gustier near storms, then shift to the
northwest to north and decrease between 07z-11z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...LAKE WIND ADVISORY until 7 PM CDT this evening FOR ILZ075>078-
080>094.
MO...LAKE WIND ADVISORY until 7 PM CDT this evening FOR MOZ076-086-
087-100-107>112-114.
IN...LAKE WIND ADVISORY until 7 PM CDT this evening FOR INZ081-082-
085>088.
KY...LAKE WIND ADVISORY until 7 PM CDT this evening FOR KYZ001>022.
&&
SHORT TERM...GM
LONG TERM...DB
AVIATION...RSTHazardous weather outlook, Jun 4, 5:15 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 515 PM CDT WED JUN 4 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-050830- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 515 PM CDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND INTO THE EVENING HOURS...WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND LARGE HAIL. TORRENTIAL RAINFALL IS ALSO A CONCERN AND ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE FORECAST FOR ALL OR PART OF THE OUTLOOK AREA THROUGH THE PERIOD. LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE THE MOST COMMON HAZARDS. HOWEVER...A FEW SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY THURSDAY AND FRIDAY OVER PORTIONS OF SOUTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING. MEFFERT
In the hours before
Local storm report, Jun 4, 8:27 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
827 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TORNADO MORTONS GAP 37.24N 87.47W
06/04/2014 HOPKINS KY EMERGENCY MNGR
WEDGE TORNADO REPORTED BY TRAINED SPOTTERS IN THE MORTONS
GAP-NORTONVILLE AREA MOVING SOUTHEAST.
&&
SMITTYLocal storm report, Jun 4, 8:33 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
833 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TORNADO 5 NE CROFTON 37.10N 87.42W
06/04/2014 CHRISTIAN KY PUBLIC
REPORT OF LARGE VIOLENT RAIN-WRAPPED TORNADO. APPEARS TO
BE WEDGE SHAPED.
&&
SMITTYLocal storm report, Jun 4, 8:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
835 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TORNADO MORTONS GAP 37.24N 87.47W
06/04/2014 HOPKINS KY STORM CHASER
LARGE, VERY VIOLENT TORNADO STILL IN PROGRESS. WEDGE
SHAPED AND ABOUT 3/4 MILE WIDE.
&&
SMITTYLocal storm report, Jun 4, 8:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
841 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TORNADO 8 NE CROFTON 37.13N 87.38W
06/04/2014 CHRISTIAN KY STORM CHASER
LARGE WEDGE SHAPED TORNADO NOW APPROXIMATELY 1 MILE WIDE.
&&
SMITTYLocal storm report, Jun 4, 8:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
846 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM TSTM WND DMG NORTONVILLE 37.19N 87.46W
06/04/2014 HOPKINS KY TRAINED SPOTTER
HWY 62 NORTH OF NORTONVILLE HAS TREES ACROSS THE ROADWAY.
&&
SMITTYLocal storm report, Jun 4, 8:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
847 PM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND DMG NORTONVILLE 37.19N 87.46W
06/04/2014 HOPKINS KY TRAINED SPOTTER
HWY 62 NORTH OF NORTONVILLE HAS TREES ACROSS THE ROADWAY.
0838 PM TORNADO 8 NE CROFTON 37.13N 87.38W
06/04/2014 CHRISTIAN KY STORM CHASER
LARGE WEDGE SHAPED TORNADO NOW APPROXIMATELY 1 MILE WIDE.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:25 PM CDT | Flash Flood Warning | PAH | Caldwell, Crittenden, Hopkins, Union, Webster | 3 hr |
| Jun 4, 7:49 PM CDT | Tornado Warning | PAH | Hopkins | 41 min |
| Jun 4, 8:19 PM CDT | Tornado Warning | PAH | Christian, Hopkins, Muhlenberg | 41 min |
| Jun 4, 8:27 PM CDT | Flash Flood Warning | PAH | Christian, Hopkins, Muhlenberg | 3 hr |
| Jun 4, 8:56 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 49 min |
| Jun 4, 9:04 PM CDT | Flash Flood Warning | PAH | McCracken | 3 hr |
| Jun 4, 9:20 PM CDT | Areal Flood Advisory | PAH | Ballard, Caldwell, Carlisle, Christian, Crittenden, Graves and 6 more | 115 min |
| Jun 4, 9:32 PM CDT | Tornado Warning | PAH | Christian, Todd | 43 min |
| Jun 4, 9:35 PM CDT | Flash Flood Warning | PAH | Ballard | 3 hr |
| Jun 4, 9:40 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken, Marshall | 50 min |
| Jun 4, 9:51 PM CDT | Areal Flood Advisory | PAH | Christian, Lyon, Todd, Trigg | 114 min |
| Jun 4, 10:01 PM CDT | Areal Flood Advisory | PAH | Carlisle, Graves, Marshall | 119 min |
| Jun 4, 10:08 PM CDT | Flash Flood Warning | PAH | Christian, Todd, Trigg | 3 hr |
| Jun 4, 10:18 PM CDT | Flash Flood Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Marshall | 3 hr |
| Jun 4, 10:25 PM CDT | Tornado Warning | PAH | Calloway, Graves | 28 min |
| Jun 4, 10:33 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 42 min |
Nearby
Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.